Top
10
Doctor insights on: Amoxicillin Itching

Share
1

1
Taking amoxicillin for a sinus infection & a couple days after I noticed swelling, itching, & discharge in my vagina. Now my symptoms seem milder. ?

Taking amoxicillin for a sinus infection  & a couple days after I noticed swelling, itching, & discharge in my vagina. Now my symptoms seem milder. ?

Yeast infection: Unfortunately, antibiotics like amoxicillin not only kill the bacteria that in your case caused the sinus infection, but also the lactobacillae present in the vagina. That in turn promoted the growth of candida, I suspect, and you ended up with a yeast infection. If your vaginal symptoms are ceasing, your lactobacilli may be recovering. ...Read more

Amoxicillin (Definition)

Amoxicillin is in the penicillin class of antibiotics. All penicillins are distinguished by the presence of a beta-lactam ring, and are known to kill bacteria by inhibiting synthesis (production) ...Read more


5

5
I am experiencing a very foul odor and abnormal discharge that is greenish in color. No pain or itching. what could it be and will amoxicillin help?

I am experiencing a very foul odor and abnormal discharge that is greenish in color. No pain or itching. what could it be and will amoxicillin help?

Check for STD, BV: Vaginal discharge with foul odor (often fishy) usually means infection. Possibly bacterial vaginosis, but BV discharge usually is white; color (yellow, green) suggests other infection, especially STDs like chlamydia, gonorrhea or trichomonas. Definitely do not take amoxicillin or anything else. It probably wouldn't help and could screw up accurate diagnosis. See a doctor ASAP. Good luck! ...Read more

6

6
I took my first dosage of Amoxicillin 500mg and within the hour the bottom of my feet started itching and can't stop scratching them...

I took my first dosage of Amoxicillin 500mg and within the hour the bottom of my feet started itching and can't stop scratching them...

Allergic reaction: This may be an allergic reaction. If it has not spread to other areas and you are not having trouble breathing and there is no swelling of the face or tongue I would not be too concerned. I would discuss it with the doctor that prescribed the medication ...Read more

9

9
Bad itching and rash from amoxicillin. Is this an allergic reaction? Is there anything else that would be effective?

Bad itching and rash from amoxicillin. Is this an allergic reaction? Is there anything else that would be effective?

Maybe: If given the medication for a viral process it is not an allergic reaction. If for a bacterial it may well be.You may wish to speak to an allergist to better define what is going on. ...Read more

See 1 more doctor answer
10

10
I've been taking amoxicillin for 7 days for a tooth and i'm having vaginal itching and burning. Is this normal?

I've been taking amoxicillin for 7 days for a tooth and i'm having vaginal itching and burning. Is this normal?

Yeast infection: Antibiotics often will cause a vaginal yeast infection by killing all the good bacteria along with the bad bacteria. You can use an over the counter vaginal yeast treatment or talk with your doctor about a prescription. The over the counter ones work as well as the prescriptions though. I recommend at least a 3 day treatment. The 1 day ones don't work very well. ...Read more

See 2 more doctor answers
Dr. Philip Miller
1,092 doctors shared insights

Amoxil (Definition)

Amoxil is a third generation penicillin which is a kind of penincillin type drug (anti-bacterial ...Read more


Dr. Jack Mutnick
1,079 doctors shared insights

Itch (Definition)

Itches are a clinical finding in which a person's skin has a sensation of non-painful irritation ...Read more